Singulair works, but causes my muscles and nerves to twitch, even months after stopping the drug!! Is this reversable; is anyone studying this? Has permanent nuero damage been done already? This happen to anyone else?
Singulair can cause a rare autoimmune disease called Churg-Strauss. The symptoms of this disease are asthma, pulmonary infiltrates, eosinophilia over 10%(this is one the white blood cells), sinusitis, neuropathy(which can cause nerve damage), and vasculitis(inflammation of blood vessels).
My young daughter took Singulair for 2 years and is now believed to have this disease. There are studies that show it is linked to Sinulair use, if you read the warning labels on the papers for Singulair, this disease is listed as a rare side effect. This disease is very serious and can cause multi-organ failure, and a host of other complications. Having said this I know millions have taken it with no ill effects, but there are those that it has affected. If I were you I would get evaluated by a neurologist for neuropathy, symptoms are pain,tingling, numbness,muscle weakness,loss of sensation. Also to be on the safe side have either the neuro or your GP do a CBC with differentials to look for eosinophilia. This is a condition where you produce too many eosinophils, and these white blood cells are the driving force behind this disease. If your bloodwork is normal it is doubtful you would have Churg-Strass. I don't mean to scare you, and hopefully this is just no big deal that will go away. But after what we have been through I thought it better to be safe than sorry.
I did get a CBC, my Eos were .3 (slightly above normal) but have always been high, and my MD did Lupus, Vasculitis, Thryoid and arthritis panels which were all negative. A neurologist said I was otherwise normal. Scary thing is these fasilitions can also be symptoms of ALS. I've seen other internet posts that demonstrate same twitching symptoms from Singulair and suspect that this is far more widespread than otherwise reported and hope medical community will look into it. I'll bet we will see more now that Singulair advertises so much.
Glad to hear all your bloodwork is normal. I agree that a lot more research should be done on this drug. There are more and more serious reactions being reported all the time, and yet there seems to be no pulling back from Singulair's maker to agressively market this drug. Also, I got your message about the Cleveland Clinic. I have considered going there, but at this time I would like to wait and see how things go with her new treatment plan. We just got back from Boston Children's a month ago, trying to find help for my daughter. We have also been to National Jewish and Texas Children's in the past year. No one really knows what is wrong with her, or what to do to help. They believe she probably has this Churg-Strauss, but there are really no reports or literature to follow on a young child. So everywhere we go we get "we don't know for sure what she has or what is the best thing to do". It is very frustrating. We have gone to so many big named drs only to find they have no answers. I may look into Cleveland CLinic later. But after this past year I want to wait a while. Hope everything turns out OK for you!! Cindy
I was on singulair for 2 years - It did help my asthma - but I went off it because of tooth pain and headaches - funnily enough that is when I started getting loss of feeling periodically in my arms and face - i was also diagnosed with pulmonary Sarcoidosis and previous to this was told I had hyperventilation syndrome and panic attacks - I too thought about Churg Struass -
but i think that affects you over a shorter period of time.
I was told that there were few side affects with this so called 'wonder drug' now I am beginning to wonder whether it lead to other more dibilitating diseases than the one it was prescribed to help. I call for further testing of this drug anyone want to join me?
Churg-Strauss takes place in 3 stages. First asthma and allergies, then eosinophilic infiltrates into the lungs or other organs, then last vascultis. 3 years is the average this takes place, but reports I have read said it can be as long as 30 years for all these stages to happen. So it can develop over any period of time, short or long, it just has a worse prognosis the shorter the time it takes to develop. If you continue with symptoms, you may want to have your eosinophil level checked in a CBC. Cindy
I've been taking Singulair for a little over 2 months. After about 3 days, I started getting SEVERE cramps in my feet and up the side of my ankle. Now I get severe cramps in the muscles under my breasts and across my back. They're so bad I can't sleep. I notice they ease up a little during the day, but not long after my nightly dose, they become severe again. Also my right arm and hand are numb many times when I wake. Also get bad headaches. Is anyone else getting these symptoms? I really feel any medication that has these side effects can't possibly be good for a person. I mean the cramping is in muscles and the heart is a muscle. Is it possible that could cramp also? During the day when symptoms are not so severe, I get twitching in the muscles where I usually get the cramps.
Just wondering if there is any know long term side effects with this new drug? My son just started this medicine for his asthma. The only noticeable side effect is his change in his attitude he has become very aggressive. Any info would help thanks
I have just started taking Singulair. I find that if is great for my nasal congestion and my asmtha. Does anybody have anything good to say about this drug? I was so happy it was working for me and now I am concerned with side effects.
To the last 2 postings, the long term side effects are this disease Churg-Strauss which causes multi-organ damage. This is probably the most serious but then this can lead to death. I have read have aggressiveness being a side effect, but don't know if it is long term.
To the last post, my daughter also initially had a good reaction while on Sinulair, but after about a year she began getting sick almost constantly. One infection after another, stomach problems, worsening asthma that took higher doses of daily steroids to keep somewhat under control. After 2 years of this, I went to a pulmonologist to see why she was not getting better, he ordered a CT of her lungs which showed severe lung disease. At first I knew of no tie to Singulair but as I reseached her condition I kept coming across many articles linking the drug to Churg-Strauss. My daughter went on to show many of the other symptoms of disease, like eosinophila in her blood and other organs that it showed up in from biopsies. That is where the damage comes from the eosinophils attack the organs, the lungs and sinus are the most affected. I know you wanted some good news on this drug but I am very prejudiced againist it. In seeing some of the top drs in the US I have had one of the leading Rheumatologist tell me it was no accident that so many people are coming down with this very rare disease, that had previously been on Singulair. I believe it is like a allergic reaction, so not all will get in fact very few probably do, compared with the numbers that are on it, but you certainly don't want to be one of the unlucky ones. I would never personally recommend it knowing what it could have caused in our child. Good Luck! Cindy
I'm always extremely reluctant to take meds but no natural therapies (and I've tried dozens) would help to relieve my severe allergies. So I tried Singulair... the very 1st dose relieved my burning, crazy itchy eyes and stuffy nose and I had the most restful sleep without scratching my eyes out for the 1st time in months. However, the next day I felt bloating and stomach pains. I thought it was just "nerves" from a full day at my business. Took another singulair, then stomach cramps n bloating got worse. Kept me up all night. I'm done with Singulair. My allergy symptoms are bad, but Singulair side effects are worse, and it just reminds me of Big Pharma pushing drugs without adequate long term human clinical trials... the whole inadequacy of the FDA, and how dangerous it is to take any meds long term. The risks far outweigh any benefit from these pills.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.